Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 15, 2017, 6:21 PM CDT for Dallam County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 15, 2017, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 171 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WWUS84 KAMA 152321
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
621 PM CDT TUE AUG 15 2017
OKZ001-TXZ001-160015-
Cimarron OK-Dallam TX-
621 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHERN DALLAM COUNTIES UNTIL 715 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Texline, or 10 miles northeast of Clayton, moving east
at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 10300 3661 10300 3660 10225 3633 10227
3642 10304 3650 10304
TIME...MOT...LOC 2321Z 273DEG 30KT 3652 10301
$$
SchneiderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 5:58 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 15, 5:58 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 558 PM CDT Tue Aug 15 2017 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday. Showers and thunderstorms may impact portions of the Panhandles this evening, however current thinking is that these showers and thunderstorms may not impact any of the three TAF sites at this time. Will continue to monitor. South to southwest winds 5 to 15 knots will become west and northwest at the Amarillo and Dalhart TAF sites around 10Z to 14Z Wednesday and then become northwest and north at all three TAF sites after 13Z to 15Z Wednesday. Schneider && .PREV DISCUSSION... /Issued 415 PM CDT Tue Aug 15 2017/ DISCUSSION... August is on pace to be the "rainiest" month on record. Through August 14th, this is the most rainfall ever on record for the beginning of August with a total of 6.64" through the 14th. The next closest record was in 1928 when we had 4.98" through the 14th. The record for August is 8.07" set back in 2009. The total for the month so far from the rainfall earlier this morning is at 7.76". Biggest change to this forecast package was to decrease chances for rainfall today and tonight. That being said, we still have chances but it doesn't look as good as it did 12-24 hours ago. Decreased chances overall in the near-term as well. Still have a "rainy" forecast going forward overall with multiple chances for thunderstorms. Also noteworthy, Thursday night has been consistently showing a good signal for rainfall in the evening through morning hours of Friday the last several days. This seems to be the trend through August with night precipitation. This could result in possible flooding within thunderstorms that produce moderate to heavy rainfall. Satellite analysis at 20Z shows limited cumulus across the area compared to yesterday, which is in line with forecast soundings showing an elevated capping inversion. A surface trough axis was located west of our forecast area in eastern New Mexico, where showers/thunderstorms are beginning to develop just ahead of the axis. With an upper level trough over western parts of the CONUS, we are under southwesterly flow aloft. Showers and thunderstorms west of us are generally moving towards the northeast from the southwest. We are struggling to break the cap, but forecast soundings have our western zones breaking the cap later this afternoon/early evening. Western areas should start to see signs of showers/thunderstorms by the 5pm-7pm timeframe. We have ample CAPE around again today but 0-6km bulk shear values are still unimpressive. Widespread severe weather does not look likely, and chances are strong wind gusts will be the main concern for any thunderstorms that do develop, albeit low chances. Severe weather looks less likely than it did yesterday, and even strong storms may struggle to develop today/tonight. Wednesday looks to have very small chances for thunderstorms across mainly our eastern zones. These are small chances at this time around 20 percent. Our next "decent" chance for rainfall will be Thursday night when we have 40-50 percent chances across a good portion of the forecast area. Storms that do develop will have--as with the trend lately--ample CAPE and weak bulk shear. Widespread severe weather does not look likely but certainly a few storms could be strong with winds the main threat. Storms will be slow movers as well with a very moist atmosphere in place. There will be good moisture transport into the forecast area with a decent low level jet in place around 30 knots. Eastern areas could easily get around half an inch to perhaps even an inch "broad brush" wise. Localized higher amounts are definitely possible which could lead to possible flooding or flash flooding as saturated soils are in place across much of the forecast area. Outside of these chances, thunderstorms are possible in nearly every period, but its too early to say with much confidence the possibility of severe weather or any other impacts. That being said, signals for above normal rainfall through the end of August are apparent. Temperatures still look to be very close to normal for this time of year through the extended. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Aug 15, 3:23 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 323 PM CDT Tue Aug 15 2017 OKZ001>003-TXZ001>020-160830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 323 PM CDT Tue Aug 15 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible late this afternoon and tonight across the Panhandles, but more so for western parts of the Panhandles where better chances reside. Some of the storms may become strong to marginally severe, with damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across portions of the Oklahoma and Texas Panhandles Wednesday through Monday. A few storms that develop during this time frame may become strong to marginally severe, with strong wind gusts and hail the primary hazards. In addition, heavy rainfall may accompany thunderstorms, which could result in localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guerrero
In the hours before
Local storm report, Aug 15, 1:12 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
112 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 1 SE VEGA 35.24N 102.42W
08/14/2017 M60 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700832
LGLocal storm report, Aug 15, 1:13 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
113 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
08/14/2017 M60 MPH HARTLEY TX ASOS
0944 PM TSTM WND GST 1 SE VEGA 35.24N 102.42W
08/14/2017 M60 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700831 AMA1700832
LGSpecial weather statement, Aug 15, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
621 PM CDT TUE AUG 15 2017
OKZ001-TXZ001-160015-
Cimarron OK-Dallam TX-
621 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHERN DALLAM COUNTIES UNTIL 715 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Texline, or 10 miles northeast of Clayton, moving east
at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 10300 3661 10300 3660 10225 3633 10227
3642 10304 3650 10304
TIME...MOT...LOC 2321Z 273DEG 30KT 3652 10301
SchneiderThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 87 min |
| Aug 14, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 44 min |
| Aug 14, 8:17 PM CDT | Areal Flood Advisory | AMA | Hartley | 3 hr |
| Aug 14, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 1 more | 82 min |
| Aug 14, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Deaf Smith, Moore, Oldham, Potter, Randall | 92 min |
| Aug 14, 10:00 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Hartley, Oldham | 4 hr |
| Aug 14, 10:28 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 3 hr |
| Aug 14, 10:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Donley, Gray, Potter and 1 more | 73 min |
| Aug 14, 11:12 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Randall | 2 hr |
| Aug 14, 11:42 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Gray | 3 hr |
| Aug 14, 11:57 PM CDT | Special Weather Statement | AMA | Armstrong, Collingsworth, Donley | 78 min |
| Aug 15, 6:33 PM CDT | Special Weather Statement | AMA | Dallam | 57 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.